MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P13-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P13-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515060
Medical Device Problem Codes Nonstandard Device (1420); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Description: it is reported, coring.Event details: we have noticed some small particulates in bags after compounding that looks like small strands of clear plastic.At first, i thought it was isolated to 2 bags of ns 100 ml with keytruda, but we found another piece in a trazimera bag in ns 250 ml.We have also had issues with the spike adapter coring our trazimera vials.Please confirm when the plastics were identified: on verification of the final product.The bags were both spiked with the bd phaseal optima infusion adapter (515078).Additional information: what were the dates of events? 6/24/2025.Please confirm when the plastics were identified.(before or during administration).On verification of the final product describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.We had to remake the iv for the patient please describe where you believe the microplastics to be originating from.We think the plastic may be coming from the secondary set due to the plastics being in two 100ml bags and a 250ml bag.Both bag sizes had different drugs in them as well.Please detail the size of the vial neck of the impacted vials (13mm, 20mm, or 28mm).Vial adapter size included p20 and p13.The bags that had the microplastics in them were they spiked with the secondary set spike into the bag or the infusion adapter into the bag? they were spiked with the infusion adapter and not the secondary set.Have you reported a complaint to the drug manufacturer about the coring of the vials since they control the vial stopper used? we have had this issue with trazimera, so i will likely reach out to pfizer.Have you notified the nss bag manufacturer of fb with compounding? in case there is an issue with the septum that the bag spike gets inserted into.I would have done this, but it is 2 different sizes of bags, so i don't think it is a bag issue.One of my guesses is that the infusion spike may be scraping the bag septum and causing some plastic to shave off.
 
Additional Manufacturer Narrative
A report was received indicating the presence of small particulates in bags following the compounding process.To support the investigation, one sample of p20-o, five samples of c100-o, and five samples of n35-o were submitted for evaluation by the quality team.The protector was assembled to a vial, and within the box, five iv bags were identified.Of these, three were connected via the stopper to a c100, and two to a c100-o¿both configurations associated with the customer¿s observation of particles.Photographic documentation was completed, and a visual inspection was performed to identify any particulate matter.No particles were detected during the inspection.The only visible elements were numerous small bubbles that rose when the bags were compressed.Although (b)(6) serves as a decontamination center, it does not possess the necessary capabilities to conduct cytostatic liquid filtration followed by ftir analysis to determine the material composition of any particles.Efforts were made to transfer the bags to another facility or external laboratory for filtration; however, this could not be accomplished.Following decontamination, the components were inspected, and no damage or defects were observed that could be linked to the reported issue.Fragmentation testing was conducted in accordance with established procedures to assess any particulates generated by the injector after ten activations when mated with other components.The results for the reported lots were reviewed and found to be within specification.Retained samples from the leach lot were also evaluated.Visual inspection revealed no defects, and fragmentation testing confirmed that all products met the required specifications.A device history record review was completed for protector lots 2406415, 2502409, and 2408406, injector lot 2502305, and adapter lot 2405503.No deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported concern.Based on the findings of this investigation, the reported condition could not be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
PROTECTOR P13-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22412838
Report Number3003152976-2025-00354
Device Sequence Number8353427
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public(01)00382905150609(11)240806(17)260731(10)2408406
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number515060
Device Lot Number2408406
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown